Cannot Hear After Undergoing Lung Treatment

Illustration of Cannot Hear After Undergoing Lung Treatment
Illustration: Cannot Hear After Undergoing Lung Treatment mayoclinic.org

Hello, my mother’s hearing was interrupted due to treatment of her lungs, until now she still cannot hear, can her hearing come back?

1 Answer:

Hello Siti


Maybe what Siti meant was the treatment of pulmonary tuberculosis (TB), because there were so many lung diseases that it was difficult to know what treatment Siti's mother was actually undergoing.


In tuberculosis patients who are resistant (immune) with basic drug administration, the therapeutic treatment will be added to the drug streptomycin. Streptomycin itself has a risk of causing hearing loss or ototoxic in certain people and conditions. These side effects are generally reversible or can gradually improve if the use is stopped immediately. However, there are also conditions where the hearing loss becomes difficult or cannot improve even though the use of streptomycin has been stopped.


This can happen because the hearing loss can be influenced by a variety of factors, so even though undergoing TB treatment can potentially have these complaints it is also necessary to consider other factors that also cause patients to experience hearing loss. Such as


Presbycusis, namely decreased hearing due to increasing age
Hearing loss due to frequent exposure to high noise (noise induce hearing loss)
Exposed to chemicals that damage the nervous system's hearing
Inflammation of the middle ear
Accompanying diseases such as diabetes can also cause peripheral nerves to be damaged.

Siti's mother should see a doctor, because the cessation of TB drugs should be under supervision by a doctor. So even though there are side effects that arise you should consult with a doctor who treats Siti's mother first. Because if the treatment is stopped for too long then the TB disease will become failed to be cured and can become resistant to drugs that have already been taken.


So the goal of going back to the doctor is to continue the treatment of tuberculosis with other types of drugs which are certainly safe and do not trigger hearing loss, and ensure there are other factors that cause hearing loss.


May be useful

: by

Related Question

Sore Throat And Phlegm Accompanied By Blood?

Sore Throat And Phlegm Accompanied By Blood?

(1 year ago)

I have had a sore throat for 4 days, but there are no symptoms of a cold or cough, sometimes coughing out phlegm, sputum with a little blood. Why is that? Already try to use candy ...

No Appetite Accompanied By Green Diarrhea Is It Dangerous?

No Appetite Accompanied By Green Diarrhea Is It Dangerous?

(1 year ago)

Good evening I want to ask, I have no appetite for 2 days and diarrhea in the green chapter. That’s dangerous, thanks...

The Forehead Feels Like Being Shocked From The Inside?

The Forehead Feels Like Being Shocked From The Inside?

(1 year ago)

Hello, good afternoon. This afternoon, after the last incident which was the end of 2016, around my forehead again it felt like I was electrocuted from inside gt, after searching t...

Leave a Reply

Your email address will not be published. Required fields are marked *